Monday, June 10, 2013

Monday update

We are in the throes of chemo this week and still dealing with drug withdrawal from the fentanyl. We have an eight day plan to reduce the methadone and ativan, but had to put it on hold today because yesterday he was still exhibiting a lot of withdrawal symptoms. It is confusing to distinguish what are withdrawal symptoms, what are chemo side effects, and what is just a bored, exhausted little boy who is tired of being poked and prodded. When he gets really agitated, we get to ask for morphine, but are (obviously) reluctant to over medicate him.

He sleeps a lot. We long for and dread him waking up. After he wakes, we usually have a few minutes of him being calm before he starts acting agitated and is difficult to console. The doctors told us that some of the meds he is on can make him crave touch and other meds can make the skin super sensitive, so it's a delicate balance we're striving for of knowing when to hold him and when to just lay beside him, without touching.

He grabbed a cracker and tried to eat it.
We haven't used morphine since last night.
Dr Russell is awesome.

Tough stuff:
Drug withdrawal.
Still not nursing.
Agitated when awake.


But you, O Lord, are a shield about me, my glory, and the lifter of my head.
I cried aloud to the Lord, and he answered me from his holy hill.
I lay down and slept; I woke again, for the Lord sustained me.
Psalm 3:3-5

No comments:

Post a Comment

Site Design By Designer Blogs